To Mikie - Important Guai Question for you

Discussion in 'Fibromyalgia Main Forum' started by klutzo, Jan 30, 2003.

  1. klutzo

    klutzo New Member

    My pain has gotten so bad I can hardly function, and it is worse in the morning when I take the larger Neurontin dose. I have a sneaking suspicion (gut feeling) it may be the Neurontin causing it, not the Guai. There is only one way to know for sure. I cannot just stop the Neurontin,as it isn't safe. So, I've decided to stop the Guai and see what happens. If I still have awful pain, I'll know that Neurontin isn't for me and I need to slowly withdraw from it. If the pain goes away, I'll know it was the Guai working, but I need to go on a lower dose of Guai so I can still take care of business. Only 2% of Neurontin patients reported a severe muscle pain, but somebody has to be in that 2%, so I want to be sure. Neurontin is very expensive, and I have no prescription coverage, plus I don't want to keep hurting this bad unless it's the Guai...then it would eventually be worth it.
    I know you have stopped the Guai at least once, due to a skin care regimine that had Sals in it, correct? My question for you is this: How long after you stopped the Guai did it take for the pain of reversal to go away? I want to be sure I stay off it long enough to be sure which drug is causing the pain.
    This is my own da*n fault for starting two new drugs at almost the same time. Now I have to do damage control.
    Thanks for the benefit of your experience,
    Klutzo
  2. Mikie

    Mikie Moderator

    This is just a guess, but I would bet it's the Guai. It's probably really pulling the phosphates out fast. That causes a lot of pain. You can cut down on the Guai too if you want.

    I wasn't aware that pain was a side effect for a small minority of patients. There is a study now which hopes to show that Klonopin interrupts the pain signals in the brain and has a direct pain killing benefit. I would assume that the same may be true of Neurontin, but at this point, no one knows.

    It took about a week for my pain to start up again. It wasn't severe pain. After looking over my skin-care stuff, I discovered that the majority of the sals were in the toner, so I just stopped using it and went back to the Guai. It was a good move as there aren't enough sals in the other products to block the Guai.

    Since I read about the Klonopin, I have to wonder whether it is as responsible as the Guai for my not needing to take pain meds anymore. Good luck to you and I'm sorry you are in so much pain. I do know that the Guai can cause painful flares which can last a while. You may be more sensitive to it and require a much smaller dose, especially in the beginning.

    Love, Mikie